Alert archive / Missouri / Frost Advisories in 2013

Frost Advisory 4, NWS Springfield, MO

April 24, 201334 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Apr 24, 2013, 2:16 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 2:16 PM CDT (19:16 UTC)
In effect from
Apr 25, 2013, 1:00 AM CDT
Expired
Apr 25, 2013, 8:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS73 KSGF 241916
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT WED APR 24 2013

...FROST LIKELY TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. SOME
SHELTERED LOCATIONS NESTED WITHIN THE OZARK TERRAIN...COULD FALL
INTO THE UPPER 20S.

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL PROVIDE AN
IDEAL ENVIRONMENT FOR WIDESPREAD FROST.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250730-
/O.NEW.KSGF.FR.Y.0004.130425T0600Z-130425T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
216 PM CDT WED APR 24 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. 

* TIMING AND AREAS AFFECTED...ALL OF EXTREME SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS AFTER MIDNIGHT TONIGHT.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID
  30S...WITH UPPER 20S POSSIBLE IN SHELTERED LOCATIONS NESTED
  WITHIN THE OZARK TERRAIN.

* IMPACTS...WIDESPREAD FROST WILL DAMAGE VEGETATION SENSITIVE TO
  FROST DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CRAMER
2 follow-up statements
982 
WWUS73 KSGF 250248
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT WED APR 24 2013

...FROST LIKELY TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. SOME
SHELTERED LOCATIONS NESTED WITHIN THE OZARK TERRAIN...COULD FALL
INTO THE UPPER 20S.

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL PROVIDE AN
IDEAL ENVIRONMENT FOR WIDESPREAD FROST.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251300-
/O.CON.KSGF.FR.Y.0004.130425T0600Z-130425T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
948 PM CDT WED APR 24 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* SHORT TERM TRENDS...TEMPERATURES HAVE FALLEN INTO THE MID 30S TO
  MID 40S SO FAR THSI EVENING WITH LOWS EXPECTED FROM THE UPPER
  20S IN SOME ISOLATED AREAS TO THE LOWER AND MIDDLE 30S ELSEWHERE.

* TIMING AND AREAS AFFECTED...ALL OF EXTREME SOUTHEAST KANSAS AND
 THE MISSOURI OZARKS AFTER MIDNIGHT TONIGHT.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID
  30S...WITH UPPER 20S POSSIBLE IN SHELTERED LOCATIONS NESTED
  WITHIN THE OZARK TERRAIN.

* IMPACTS...WIDESPREAD FROST WILL DAMAGE VEGETATION SENSITIVE TO
  FROST DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
361 
WWUS73 KSGF 251250
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT THU APR 25 2013


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251400-
/O.EXP.KSGF.FR.Y.0004.000000T0000Z-130425T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
750 AM CDT THU APR 25 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES ARE SLOWLY WARMING UP THIS MORNING WITH MOST
LOCATIONS REPORTING MIDDLE TO UPPER 30S.

$$

GRIFFIN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 24, 12:55 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 24, 12:55 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT WED APR 24 2013

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 247 AM CDT WED APR 24 2013

TWO BANDS OF PRECIPITATION LINGER OVER THE REGION EARLY THIS
MORNING. THE FIRST BAND...CLIPPING SOUTH CENTRAL MISSOURI...
FEATURES A COLD RAIN WITH A FEW EMBEDDED (THOUGH WANING)
THUNDERSTORMS. THE SECOND BAND OF PRECIP...ASSOCIATED WITH THE
UPPER LEVEL TROUGH AXIS...IS CURRENTLY OVER THE FAR NORTHWEST
PORTION OF THE OUTLOOK AREA. THIS BAND HAS FEATURED A LIGHT
RAIN/SNOW MIX CHANGING TO LIGHT SNOW AS WET BULBING TAKES HOLD.
BOTH AXES OF PRECIP WILL GRADUALLY SHIFT EASTWARD ACROSS THE
REGION...MOST LIKELY EXITING TO THE EAST AROUND OR NOT TOO LONG
AFTER DAYBREAK. TEMPERATURES THIS MORNING ARE IN THE 30S AREA
WIDE. SHOULD SEE SUB FREEZING AIR ENTER EXTREME SOUTHEASTERN
KANSAS AND WESTERN MISSOURI AFTER 5 AM (COINCIDENT WITH THE
CLEARING LINE) AND WILL KEEP THE FREEZE WARNING IN TACT.

THE FORECAST FOR TODAY THROUGH THURSDAY WILL BE QUIET. IN SPITE OF
CLEARING...TEMPERATURES TODAY WILL BE CHILLY BY LATE APRIL
STANDARDS. HIGHS SHOULD BE ABLE TO GET INTO THE LOWER 50S IN MOST
LOCALES (MID 50S NEAR THE MO/KS STATE LINE). WARM ADVECTION ALOFT
WILL TAKE HOLD BEGINNING TONIGHT AND WITH ADDITIONAL SUNSHINE
POSSIBLE ON THURSDAY...WE SHOULD SEE HIGHS WARM INTO THE 60S AREA
WIDE.

THE BIG QUESTION FOR TONIGHT IS THE FROST/FREEZE POTENTIAL. A
SHORTWAVE WILL PASS TO OUR NORTH TONIGHT...HELPING TO MAINTAIN A
WESTERLY WIND IN THE 5 TO 10 MPH FOR MUCH OF THE AREA. WINDS DO
SLACKEN A BIT TOWARD DAYBREAK...OPENING A BRIEF WINDOW OF
OPPORTUNITY FOR PATCHY FROST...BUT THE POTENTIAL FOR A WIDESPREAD
FROST IS DEFINITELY QUESTIONABLE. MODEL AND MOS GUIDANCE CONTINUE
TO SUPPORT LOWS IN THE 32 TO 35 RANGE...WITH SLIGHTLY COLDER
READINGS IN THE USUAL SHELTERED AREAS/VALLEYS. WHILE THIS DOESN/T
SUPPORT FROST/FREEZE HEADLINES...FOLKS SHOULD STILL BE ADVISED TO
TAKE PRECAUTIONS TO PROTECT SENSITIVE/BUDDING VEGETATION...
ESPECIALLY IN SHELTERED AREAS AND VALLEYS.

MOISTURE WILL BE ON THE INCREASE THURSDAY NIGHT. A SHORTWAVE WILL
SLOWLY MOVE ACROSS THE MIDWEST FRIDAY INTO THE EARLY PART OF THE
UPCOMING WEEKEND...RESULTING IN RAIN CHANCES SPREADING INTO THE
REGION FROM WEST TO EAST LATE THURSDAY NIGHT AND EARLY FRIDAY.
SHOULD SEE ANOTHER DECENT BOUT OF RAINFALL FRIDAY AND FRIDAY
NIGHT...WITH ENOUGH MUCAPE PRODUCED BY THE MODELS TO SUPPORT A
MENTION OF THUNDER. OTHER THAN LIGHTNING...THERE ARE NO CONCERNS
FOR ANY OTHER HAZARDS AT THIS TIME.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 247 AM CDT WED APR 24 2013

A SHORTWAVE WILL BE EXITING THE AREA ON SATURDAY WITH SHOWERS AND
PERHAPS A RUMBLE OF THUNDER ENDING FROM WEST TO EAST DURING THE DAY.
UPPER LEVEL RIDGING WILL BEGIN TO TAKE PLACE FOR THE LATTER PART OF
THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL RESPOND NICELY
BACK TO MORE NORMAL LIKE LEVELS FOR EARLY NEXT WEEK. THE RIDGE WILL
SHIFT TO THE OHIO RIVER VALLEY REGION BY TUESDAY AS THE NEXT TROUGH
DIGS DOWN ACROSS THE PLAINS REGIONS FOR MID OF NEXT WEEK. OTHERWISE
THE WEATHER PATTERN SHOULD BE RELATIVELY QUITE AND UNEVENTFUL FOR
THE LATTER PART OF THE WEEKEND THROUGH EARLY NEXT WEEK WITH SOME
NICE SPRING LIKE WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1246 PM CDT WED APR 24 2013

FOR THE KSGF/KJLN/KBBG TAFS...VFR CONDITIONS ARE EXPECTED FOR THE
TAF PERIOD. THE TAIL END OF A COLD FRONT/SFC
TROUGH WILL PASS BY THE AREA TOWARD 12Z. SSW WINDS WILL DEVELOP
AHEAD OF THE FRONT AFTER 00Z/THIS EVENING...AND MAY BRIEFLY VEER
TO THE WEST LATE IN THE TAF PERIOD.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...GAGAN
LONG TERM...GRIFFIN
AVIATION...DSA
Hazardous weather outlook, Apr 24, 12:33 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT WED APR 24 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1233 PM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FROST RISK.

DISCUSSION...

  PATCHY FROST WILL BE POSSIBLE AREA WIDE LATE TONIGHT...
  ESPECIALLY IN SHELTERED AREAS AND VALLEYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THERE IS A CHANCE FOR A FEW THUNDERSTORMS FROM LATE THURSDAY
  NIGHT INTO EARLY SATURDAY MORNING AND AGAIN EARLY NEXT WEEK.
  SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

Nearby

Frost Advisories in Missouri, 2013Frost Advisories in Kansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.